Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 15, NWS Shreveport, LA

November 23, 20006 counties in Arkansas; McCurtain County, Oklahoma; Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this flash flood warning at Nov 23, 2000, 9:11 PM CST for 6 counties in Arkansas; McCurtain County, Oklahoma; Bowie County, Cass County, Morris County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 23, 2000, 9:11 PM CST (03:11 UTC)
Expired
Nov 24, 2000, 1:15 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 240318
FFWSHV
ARC057-061-081-091-099-133-OKC089-TXC037-067-343-240715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST THU NOV 23 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HEMPSTEAD COUNTY IN ARKANSAS
  HOWARD COUNTY IN ARKANSAS
  LITTLE RIVER COUNTY IN ARKANSAS
  MILLER COUNTY IN ARKANSAS
  NEVADA COUNTY IN ARKANSAS
  SEVIER COUNTY IN ARKANSAS
  MCCURTAIN COUNTY IN OKLAHOMA
  BOWIE COUNTY IN TEXAS
  CASS COUNTY IN TEXAS
  MORRIS COUNTY IN TEXAS

* UNTIL 115 AM CST

* AT 911 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS THAT COVERED 
EXTREME NORTHEAST TEXAS AND EXTENDED ACROSS EXTREME SOUTHEAST OKLAHOMA
AND INTO SOUTHWEST ARKANSAS. VERY HEAVY RAIN WITHIN THIS LARGE AREA
WAS INDICATED FROM NEAR NAPLES AND CLARKSVILLE TEXAS ALONG INTERSTATE
30 TO TEXARKANA AND PRESCOTT ARKANSAS. THE SHOWERS AND THUNDERSTORMS
WERE MOVING TO THE NORTHEAST AT 35 MPH AND CONTINUE TO MOVE OVER THE 
SAME REGION...WHERE RADAR ESTIMATES RANGE FROM 3 TO OVER 5 INCHES 
DURING THE PAST 24 HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  HEMPSTEAD COUNTY IN ARKANSAS
  HOWARD COUNTY IN ARKANSAS
  LITTLE RIVER COUNTY IN ARKANSAS
  MILLER COUNTY IN ARKANSAS
  NEVADA COUNTY IN ARKANSAS
  SEVIER COUNTY IN ARKANSAS
  MCCURTAIN COUNTY IN OKLAHOMA
  BOWIE COUNTY IN TEXAS
  CASS COUNTY IN TEXAS
  MORRIS COUNTY IN TEXAS
UNTIL 115 AM CST.

LAT...LON 3445 9500 3367 9474 3292 9465 3306 9385
          3351 9378 3350 9317 3376 9319 3399 9383
  x        3432 9398 3416 9435

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 3:30 PM CST, 5 hours 41 minutes earlier.

Area forecast discussion, Nov 23, 3:30 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST THU NOV 23 2000

MANY THINGS TO PONDER THIS AFTERNOON INCLUDING POSSIBLE SEVERE THUNDERSTORMS
AND FLOOD POTENTIAL TONIGHT AS VIGOROUS UPPER SYSTEM SLAMS INTO THE LOWER
MISS VALLEY.

OVERRUNNING RAIN EVENT WELL UNDERWAY TODAY WITH MOSTLY LIGHT TO MODERATE
RAIN NOTED ACROSS MOST OF THE CWA AT THE PRESENT TIME. RAINFALL TOTALS
HAVE NOT BEEN VERY HIGH OVERNIGHT AND THIS AFTERNOON WITH AMOUNTS GENERALLY
LESS THAN ONE INCH ACROSS MOST LOCATIONS. CURRENT SFC ANALYSIS SHOWING
DEWPOINT TEMPS WELL INTO THE 50S ACROSS ALL OF EAST TEXAS AND MOST OF
NORTHWEST LOUISIANA WITH 60S NOT THAT FAR AWAY INTO CENTRAL AND SOUTHEAST
TEXAS. SFC LOW APPEARS TO BE DEEPENING NEAR KJCT WITH A DEVELOPING WARM
FRONT NEAR A WACO...LAKE CHARLES LINE. THIS SFC LOW IS ONLY EXPECTED TO
MAKE A LITTLE EASTWARD PROGRESS TONIGHT. AS THE UPPER SYSTEM APPROACHES
FROM THE WEST OVERNIGHT...SFC CYCLOGENESIS IS EXPECTED TO TAKE PLACE
FURTHER SOUTH ACROSS THE SE TX COAST AND BECOME THE MAIN PLAYER IN
POSSIBLE SEVERE WEATHER OVERNIGHT. THIS LOW WILL MOVE NNE WITH THE BIG
QUESTION REMAINING HOW FAR NORTH WILL THE WARM FRONT GET OVERNIGHT.

HAVE NO ARGUMENTS WITH CURRENT SWODY1 PROG FOR SLIGHT RISK AS FAR NORTH
AS INTERSTATE 20 TONIGHT. ADDED THIS TO MORNING UPDATE AND WILL CONTINUE
IT THROUGH THE NIGHT. STRONG DEEP LAYER SHEAR...HIGH 0-3KM SRH AND
RELATIVELY HIGH LAPSE RATES SUGGEST THE WHOLE GAMUT POSSIBLE NEAR AND
SOUTH OF THE WARM FRONT OVERNIGHT. CURRENT THINKING IS THAT WARM FRONT
WILL MAKE IT INTO CENTRAL LOUISIANA...HUGGING MY SOUTHERN PORTIONS
DURING THE PREDAWN HOURS TONIGHT PERHAPS AS FAR NORTH AS NE LA BEFORE
UPPER LOW CATCHES UP TO THE SFC SYSTEM ON FRIDAY.

AS FOR FLOODING...NO DOUBT EXCESSIVE HEAVY RAINFALL WILL BE LIKELY WITH
DEVELOPING SQUALL LINE OVERNIGHT ACROSS MY SOUTHERN HALF...AND TO A LESSER
EXTENT...EXCESSIVE OVERRUNNING NORTH OF THE BOUNDARY OVERNIGHT. WITH THE
18Z RUN OF THE MESOETA BRINGING THE SFC LOW AND WARM FRONT EVEN FURTHER
NORTH THAN THE PREVIOUS 12Z RUN...WILL ISSUE FFA FOR MY ENTIRE REGION
VALID THROUGH TONIGHT AND ALLOW THE MID SHIFT TO EXTEND IT FOR FRIDAY
ACROSS THE EAST IF NEED BE. SOME OVERRUNNING LIGHT RAIN/SHOWERS BEHIND
THE FRONT OUT WEST ON FRIDAY AND ACROSS THE CENTRAL AND EAST FRI
NIGHT/EARLY SAT SHOULD PUT AN END TO THIS SYSTEM. TEMPS A CRAP SHOOT
THROUGH THE PERIOD WITH BIG BUSTS POSSIBLE NEAR THE WARM FRONT. WILL
FOLLOW THE MESOETA 2M/MAV TEMPS CLOSELY.

THANKS LIT FOR COORD.

THE FOLLOWING ARE PRELIMINARY NUMBERS ONLY...13
SHV 53/64/49/55 +853  MLU 51/65/51/56 ++53  TXK 50/58/49/53 +853
TYR 55/61/46/53 +732  LFK 59/64/48/56 +632

.SHV...FFA IN EFFECT TONIGHT FOR ENTIRE FOUR STATE REGION.

Nearby

Flash Flood Warnings in Arkansas, 2000Flash Flood Warnings in Texas, 2000Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.